MAUDE Adverse Event Report: DEPUY MITEK LLC US SUTURE LEADER 20¿ UP; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US SUTURE LEADER 20¿ UP; SUTURE/NEEDLE PASSER, REUSABLE
Catalog Number 214608
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow -up medwatch will be filed as appropriate.The complaint device was received and evaluated.The distal tip of the device is broken off confirming this complaint.We cannot determine at what point in time this failure occurred.The lot number on the device indicates that the device is 10 years old.Historically, this type of failure has been observed when the device might have been dropped or hit the bone accidentally at an off angle.Also this may have happened if the device was used to pry something.It cannot be determined at what point in time this failure occurred.A review of the device history record indicated that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.A review into the depuy mitek complaints system revealed no other complaints of any type for the lot number of this device.At this point in time, no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).This report is being filed from the (b)(4) as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep that during a rotator cuff repair, it was observed that the sharp tip of the customer's suture leader 20 degree up was open and not a circle any longer.The surgeon noticed that the leader was not grasping the suture during the procedure.When the surgeon removed the device and was examining it with another instrument the tip of the device broke and became open-ended.The sales rep confirmed nothing broke off in the patient.The surgeon switch to a penetrating grasper, straight to completed the procedure with no patient consequences or delay.After the procedure it was found that the tip of the grasper had become bent.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
SUTURE LEADER 20¿ UP
Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7868290
Report Number1221934-2018-50993
Device Sequence Number1964274
Product Code LXH
UDI-Device Identifier10886705003914
UDI-Public10886705003914
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/18/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214608
Device Lot Number5L2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2015
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2015
Initial Report FDA Received Date09/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1